MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH HOLDING SLEEVE FOR USS POLYAXIAL; MISC ORTHO SURGICAL INSTR

OBERDORF SYNTHES PRODUKTIONS GMBH HOLDING SLEEVE FOR USS POLYAXIAL; MISC ORTHO SURGICAL INSTR
Catalog Number 03.607.003
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Reporter is j&j employee.The device has been received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that during loan kit inspection it was noticed that the one of the flexible jaws of holding sleeve for uss polyaxial has snapped off.No further information is reported.This report is for one (1) holding sleeve for uss polyaxial.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: a product investigation was conducted.Complaint is confirmed as we are able to confirm complaint description (1 prong is broken off) based on the received pictures.Visual inspection: upon visual inspection of the complaint device it can be seen that one (1) of the four (4) prong is broken off, this thus confirming the complaint description.In addition, the instrument is in a very used condition with impression marks and scratches all over, which is an indication of regular use through its 12 years of lifespan.Document/specification review: drawings and revisions are in accordance to dhr of production lot 1730885.All relevant features are defined on the used drawing revisions of dhr of production lot 1730885.The reported devices were assembled according to drawing, and those went through a 100% functional test (checked according to inspection instruction), before they had left the production in august 2007.Summary: the cause of complained malfunction is a post-manufacturing caused and/or use related, therefore the in the investigation flow listed remaining investigation steps are not required.As per selected investigation flow, the investigations performed didn¿t identify any manufacturing defect or deficiency, thus the complaint investigation is considered as not manufacturing related.A root cause could not be determined, most likely rough handling or the use of excessive force during surgeries over the device 12 year lifespan could led to the complaint description.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.H3, h4, h6: a device history record (dhr) review was conducted: part: 03.607.003, lot: 1730885, manufacturing site: hägendorf, release to warehouse date: 22.Aug.2007.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
HOLDING SLEEVE FOR USS POLYAXIAL
Common Device Name
MISC ORTHO SURGICAL INSTR
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key9512288
Report Number8030965-2019-71382
Device Sequence Number388323
Product Code LXH
UDI-Device Identifier07611819185395
UDI-Public(01)07611819185395
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.607.003
Device Lot Number1730885
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/16/2019
Initial Date Received by Manufacturer 12/04/2019
Supplement Date Received by Manufacturer01/16/2020
Initial Report FDA Received Date12/23/2019
Supplement Report FDA Received Date02/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1